The Diabetes Forum Support Community For Diabetics Online banner

1 - 4 of 4 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hello,
I recently had a nerve block done on my shoulder due to pain issues. The procedure involved an unknown amount and type of steroid. I am now having very bad problems with my BS. During the day I'm lucky to get my BS below 180, my FBS are always above 275 now. Can anyone give me some advice on how to deal with this? Thank you.
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #3 ·
Steroids are commonly known to raise blood sugar. Are you on insulin or other meds to lower blood sugar?
Being Type 1 I am on insulin shots. Both NPH and R. I was warned about the steroids causing high BS but I am having huge issues with it. I understand that the steroids block the insulin from working. I am almost doubling all of my shots yet still have BSs that are high. Going on 2 weeks since the procedure.
 

·
Registered
Joined
·
5,911 Posts
Steroids cause horrendous IR, and they do it by increasing hepatic glucose production. Talk to a CDE or endo about how to adjust your dosage during the use of this medication!
 
1 - 4 of 4 Posts
Top